Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 23, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 29, 2014, 3:49 PM EDT for 5 counties in Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2014, 3:49 PM EDT (19:49 UTC)
- Expired
- Mar 29, 2014, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Indian River County, FL, Okeechobee County, FL, Osceola County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 9:43 AM EDT | Tornado Watch | SPC | 7 hr |
| Mar 29, 3:42 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
721
WUUS52 KMLB 291949
SVRMLB
FLC009-061-093-097-111-292030-
/O.NEW.KMLB.SV.W.0023.140329T1949Z-140329T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT SAT MAR 29 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BREVARD COUNTY IN FLORIDA
INDIAN RIVER COUNTY IN FLORIDA
OKEECHOBEE COUNTY IN FLORIDA
SOUTHEASTERN OSCEOLA COUNTY IN FLORIDA
NORTHERN ST. LUCIE COUNTY IN FLORIDA
* UNTIL 430 PM EDT.
* AT 345 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR ROSELAND...AND
MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHISPERING PINES...MELBOURNE SHORES...KISSIMMEE PRARIE PRESERVE...
GROVENOR ESTATES...FLORIDANA BEACH...COUNTRY HILLS ESTATES AND
BASSWOOD ESTATES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR EASTERN FLORIDA.
&&
LAT...LON 2723 8096 2757 8118 2796 8050 2791 8048
2791 8051 2787 8049 2790 8047 2784 8046
2787 8049 2786 8049 2782 8044 2745 8029
TIME...MOT...LOC 1948Z 248DEG 35KT 2786 8044
$$
DWS1 follow-up statement
763
WWUS52 KMLB 292015
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT SAT MAR 29 2014
FLC009-061-093-097-111-292030-
/O.CON.KMLB.SV.W.0023.000000T0000Z-140329T2030Z/
ST. LUCIE-OSCEOLA-INDIAN RIVER-OKEECHOBEE-BREVARD-
415 PM EDT SAT MAR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN BREVARD...OKEECHOBEE...INDIAN RIVER...SOUTHEASTERN
OSCEOLA AND NORTHERN SAINT LUCIE COUNTIES...
AT 411 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR FORT DRUM...MOVING
EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
CYPRESS LAKE...WABASSO...VERO BEACH...SEBASTIAN...AND FORT PIERCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED WEAK ROTATION
WITHIN SEVERAL OF THESE STORMS. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH
AS A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR EASTERN FLORIDA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1100 PM EDT SATURDAY EVENING FOR EAST CENTRAL FLORIDA.
&&
LAT...LON 2723 8096 2757 8118 2796 8050 2791 8048
2791 8051 2787 8049 2790 8047 2784 8046
2787 8049 2786 8049 2782 8044 2745 8029
TIME...MOT...LOC 2012Z 257DEG 29KT 2754 8078
$$
DWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:47 AM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Mar 29, 10:47 AM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1047 AM EDT SAT MAR 29 2014
.UPDATE...
ISSUED TO UPDATE WWA FOR TORNADO WATCH ISSUANCE
&&
.DISCUSSION...
...FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE STORMS...
...PERSONS SHOULD CLOSELY MONITOR WEATHER CONDITIONS TODAY...
THE MORNING SOUNDING AT TBW YIELDS AN IMPRESSIVE PROFILE FOR THE
DEVELOPMENT OF ROTATING STORMS. SR RELATIVE HELICITY PROFILE AT TBW
AND THE JUST RELEASED XMR SOUNDING SHOWS SUFFICIENT EARLY VALUES
REFLECTING VERY GOOD DIRECTIONAL AND SPEED SHEAR IN THE LOWER 1-2KM
ALONG WITH PWAT EXCEEDING 1.6 INCHES AND SFC DEWPOINTS ABOVE 21C.
NEXT ROUND OF STORMS ENTERING THE WEST FL COAST WL HAVE TO BE
MONITORED CLOSELY ALONG WITH NEWLY DEVELOPING DIURNAL ACTIVITY
DEVELOPING OVER THE NEXT 4 TO 6 HOURS. WITH MOISTURE AND SOURCES OF
LIFT WELL ESTABLISHED THE INSTABILITY FACTOR WITH ONLY MARGINAL
HEATING REQUIRED SHOULD BE ENOUGH TO ALLOW FOR LOCALLY STRONG TO
SEVERE STORMS.
(MODIFIED PREV DISC)...TEMPERATURES REMAIN MILD AS CLOUD COVER AND
SLIGHTLY ELEVATED SOUTHERLY WINDS AT THE SURFACE ARE HELPING
READINGS REMAIN IN THE UPPER 60S TO LOWER 70S.
TODAY-TONIGHT...MID-LEVEL ENERGY AIDING THE CONVECTION WILL MOVE
AWAY FROM THE EAST FLORIDA COAST LATER IN THE MORNING AS CONDITIONS
GRADUALLY IMPROVE. SOUTHERLY EARLY MORNING WINDS WILL BECOME
SOUTHWEST WITH SPEEDS INCREASING TO AROUND 15 MPH WITH OCCASIONAL
HIGHER GUSTS. SOUTH-SOUTHWEST WINDS ALONG THE SPACE AND TREASURE
COAST MAY AVERAGE A LITTLE HIGHER DURING THE DAY.
AFTER MORNING CONVECTION COMES TO AN END ALL EYES WILL TURN TOWARDS
THE NORTHWEST AS AN UPPER TROUGH SWINGS OUT OF THE CENTRAL PLAINS
AND ACROSS THE OHIO AND TENNESSEE VALLEYS BY LATE IN THE DAY. THIS
UPPER TROUGH WILL MOVE TO ALONG THE EASTERN SEABOARD BY SUNRISE SUN
MORNING. A COLD FRONT WILL ADVANCE EASTWARD AND INTO THE FLORIDA
PANHANDLE BY EARLY THIS EVENING. THE BOUNDARY WILL CONTINUE A
SOUTHEAST MOVEMENT THROUGH THE EVENING AND ENTER CENTRAL FLORIDA
LATE IN THE NIGHT AND LIKELY THROUGH SOUTH-CENTRAL FLORIDA BY
SUNRISE SUN MORNING. WILL GO WITH LIKELY POPS AROUND 60 PERCENT
AREAWIDE...THOUGH WILL LIKELY SEE A LULL IN THE ACTIVITY FROM
BETWEEN THIS MORNING AND LATER THIS AFTERNOON/EVENING AS THE FRONT
APPROACHES. PRECIPITATION WILL COME TO AN END FROM NORTH TO SOUTH
LATER IN THE EVENING AND OVERNIGHT AHEAD OF THE APPROACHING FRONT.
SOUTHWEST WINDS WILL VEER TO WEST AND THEN NORTHWEST LATE BEHIND THE
BOUNDARY. WIND SPEEDS WILL INCREASE BEHIND THE FRONT BRIEFLY TO
AROUND 15 MPH WITH SOME OCCASIONAL HIGHER GUSTS LATE TONIGHT.
AHEAD OF THIS FRONT MODEL SOUNDINGS ARE SHOWING A MODERATELY
UNSTABLE ATMOSPHERE ACROSS THE CENTRAL PENINSULA. IT WILL BE
INTERESTING TO SEE HOW THE ATMOSPHERE IS ABLE TO RECOVER ONCE THE
MORNING PRECIPITATION MOVES OFF. TEMPERATURES AT 500 MB WILL
APPROACH -12 CELSIUS BY LATE IN THE DAY. PRECIPITABLE WATER VALUES
ARE FORECAST IN EXCESS OF 1.70 INCHES ACROSS THE AREA. THE STORM
PREDICTION CENTER HAS PLACED AREAS NORTH OF VERO BEACH UNDER A
SLIGHT RISK OF SEVERE STORMS FOR LATER IN THE DAY AND EVENING. THE
MAIN THREAT APPEARS TO BE STRONG STRAIGHT LINE WINDS AND LARGE HAIL
POTENTIAL...WITH A BRIEF TORNADO.
&&
.AVIATION...
MODEL SOUNDINGS SUGGEST A MODERATELY UNSTABLE ATMOSPHERE FOR LATER
TODAY. IF THIS OCCURS...MAIN THREATS WILL BE STRONG STRAIGHT LINE
WINDS AND POTENTIALLY LARGE HAIL WITH LATE AFTERNOON/EVENING STORMS.
FUTURE SHIFTS MAY ADD ADDITIONAL TEMPO GROUPS AS CONFIDENCE GROWS.
ACTIVITY WILL COME TO AN END LATE OVERNIGHT ACROSS ECFL AS THE FRONT
SWEEPS THROUGH THE AREA.
&&
.MARINE...
TODAY-TONIGHT...(MODIFIED PREVIOUS) LOCALLY GUSTY WINDS...OCCASIONAL
LIGHTNING AND BRIEF DOWNPOURS WILL BE THE MAIN THREATS DURING
AFTERNOON STORMS. AFTER A LULL IN THE ACTIVITY...SHOWERS AND STORMS
WILL BE FORECAST TO MOVE OFF OF THE COAST AHEAD OF AN APPROACHING
COLD FRONT. A FEW OF THESE STORMS ESPECIALLY NORTH OF VERO BEACH
COULD BE ON THE STRONG SIDE DEPENDING IF THE ATMOSPHERE IS ABLE TO
RECOVER FROM THIS MORNING'S SHOWERS.
SSE/S WINDS WILL VEER TO SSW LATER THIS MORNING AND AFTERNOON AHEAD
OF THE FRONT. WINDS WILL VEER LATE OVERNIGHT TO WEST AND THEN NW
TOWARDS DAYBREAK SUN MORNING. WIND SPEEDS A BIT TRICKY EARLY THIS
MORNING WITH SPEEDS SUGGESTED UP TO AROUND 20 KTS OVER THE OPEN
WATER...THOUGH NOT PRESENTLY BEING REALIZED. THE PRESSURE GRADIENT
IS FORECAST TO DECREASE THIS MORNING AND AFTERNOON...BUT WILL AGAIN
INCREASE BEHIND THE FRONT LATE TONIGHT. WILL KEEP HIGHEST WINDS
EARLY IN THE PERIOD BETWEEN 15 AND 20 KTS WELL OFFSHORE AND FROM
NEAR THE CAPE NORTHWARD.
SEAS CONTINUE TO GRADUALLY SUBSIDE THIS MORNING. WILL START OUT WITH
3-5 FT SEAS NEAR SHORE AND 5-6 FT FOR OFFSHORE WATERS/GULF STREAM.
3-5 FT SEAS EARLY THIS EVENING AREAWIDE WILL BUILD TO 5-6 FT LATE IN
THE NIGHT WITH 7 FT SEAS POSSIBLE NORTH OF THE VOLUSIA-BREVARD
COUNTY LINE BY DAYBREAK SUN MORNING. WILL HAVE CAUTIONARY STATEMENTS
FOR OFFSHORE WATERS THIS MORNING AND LET FUTURE SHIFTS EVALUATE IF
THEY ARE STILL NECESSARY FOR LATE MORNING COASTAL WATERS FORECAST
ISSUANCE.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
AM...TORNADO WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 2 AM TO 4 PM EDT SUNDAY FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
JP/ALM/PGHazardous weather outlook, Mar 29, 9:29 AM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 929 AM EDT SAT MAR 29 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-292000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 929 AM EDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A LARGE AREA OF SHOWERS AND STORMS ASSOCIATED WITH A DEVELOPING LOW PRESSURE SYSTEM OVER THE DEEP SOUTH IS CURRENTLY MOVING THROUGH THE EASTERN PANHANDLE AND GULF OF MEXICO LATE THIS MORNING. THIS ACTIVITY WILL PUSH INTO CENTRAL FLORIDA BY THE EARLY AFTERNOON...AND CONTINUE ACROSS THE PENINSULA INTO THIS EVENING. WARM AND MOIST SOUTHERLY FLOW AND BROKEN SUNSHINE IS CURRENTLY DESTABILIZING THE ATMOSPHERE ACROSS EAST CENTRAL FLORIDA...CREATING AN ENVIRONMENT FAVORABLE FOR STRONG TO SEVERE STORMS THIS AFTERNOON. STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...STRAIGHT LINE WINDS IN EXCESS OF 60 MPH AND POSSIBLY HAIL UP TO THE SIZE OF QUARTERS. A FEW STORMS MAY ALSO ACQUIRE ROTATION...PRODUCING FUNNEL CLOUDS OR BRIEF TORNADOES AND WATERSPOUTS. .MARINE THUNDERSTORM GUST IMPACT... STORMS MOVING ACROSS THE PENINSULA AND OFFSHORE INTO THE ATLANTIC FROM THE MAINLAND LATER THIS MORNING AND THROUGH THE AFTERNOON WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO WATER LIGHTNING ALONG WITH WIND GUSTS EXCEEDING 34 KNOTS. INLAND LAKES ARE NOT IMMUNE FROM THE THREATS OF APPROACHING STORMS. MARINERS SHOULD BE READY TO MOVE TO A PROTECTED AREA IN THE ADVANCE OF ANY APPROACHING STORMS MOVING FROM THE WEST. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE THREAT FOR DANGEROUS RIP CURRENTS AT THE ATLANTIC BEACHES...ESPECIALLY THROUGH ABOUT 4 PM. CHECK WITH THE BEACH PATROL FOR ADDITIONAL INFORMATION ABOUT OCEAN HAZARDS. TO LESSEN YOUR CHANCE OF BEING CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONE. .WIND AND SEA IMPACT... CAUTIONARY STATEMENTS FOR SMALL CRAFT ARE IN EFFECT FOR THE OFFSHORE WATERS WHERE WINDS WILL AVERAGE BETWEEN 15 AND 20 KNOTS WELL OFFSHORE. SEAS WILL ALSO REMAIN AROUND 5 TO 6 FEET OVER THE GULF STREAM. WEST-NORTHWEST WINDS WILL INCREASE TO 20 T0 25 KNOTS LATE TONIGHT BEHIND A COLD FRONT OVER THE OFFSHORE WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT STARTING TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BOATING CONDITIONS WILL REMAIN HAZARDOUS INTO SUNDAY AND INTO EARLY NEXT WEEK DUE TO MODERATE TO FRESH WINDS AND CHOPPY SEAS. DRIER AIR WILL FILTER INTO EAST CENTRAL FLORIDA BEHIND A COLD FRONT FOR SUNDAY AND MONDAY. AFTERNOON RELATIVE HUMIDITY VALUES MAY FALL BELOW CRITICAL THRESHOLDS FOR SEVERAL HOURS AWAY FROM THE COAST EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MOSES
In the hours before
Local storm report, Mar 29, 2:59 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
259 PM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND GST ORLANDO INTERNATIONAL A 28.42N 81.32W
03/29/2014 M45.00 MPH ORANGE FL ASOS
ASOS PEAK WIND GUST OF 39 KT.
0227 PM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
03/29/2014 M45.00 MPH SEMINOLE FL ASOS
ASOS PEAK WIND GUST OF 39 KT.
&&
PAGLocal storm report, Mar 29, 3:11 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
311 PM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL SANFORD 28.79N 81.28W
03/29/2014 E1.25 INCH SEMINOLE FL PUBLIC
SEVERAL PUBLIC REPORTS OF HAIL IN SANFORD UP TO THE SIZE
OF HALF DOLLARS. REPORTS VIA SOCIAL MEDIA.
0300 PM TSTM WND GST 3 SSE COCOA 28.34N 80.73W
03/29/2014 M51.00 MPH BREVARD FL OTHER FEDERAL
USAF TOWER 9404 MEASURED A GUST TO 44 KT AT 54 FT.
&&
PAGLocal storm report, Mar 29, 3:16 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
316 PM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
03/29/2014 M45 MPH BREVARD FL ASOS
ASOS PEAK WIND GUST OF 39 KT.
&&
PAGSpecial weather statement, Mar 29, 3:32 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
332 PM EDT SAT MAR 29 2014
FLZ054-058-059-292015-
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
332 PM EDT SAT MAR 29 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 50 TO 55 MPH AND DIME SIZED HAIL OVER SOUTHEASTERN INDIAN
RIVER COUNTY...OKEECHOBEE COUNTY...NORTHERN SAINT LUCIE COUNTY...
* UNTIL 415 PM EDT.
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
BASINGER...MOVING NORTHEAST AT 30 MPH.
STORMS TODAY HAVE HAD A HISTORY OF BECOMING SEVERE...AND EVEN TO
PRODUCE TORNADOES. BE READY IF A WARNING IS ISSUED.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. YET...SEVERE THUNDERSTORMS AND TORNADOES ARE POSSIBLE.
LAT...LON 2744 8028 2743 8030 2745 8031 2742 8032
2722 8097 2726 8101 2729 8100 2733 8105
2736 8104 2738 8110 2753 8121 2760 8114
2763 8114 2765 8076 2785 8045 2783 8047
2782 8044
TIME...MOT...LOC 1930Z 247DEG 26KT 2747 8102
DWSLocal storm report, Mar 29, 3:33 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND GST 3 S INDIALANTIC 28.05N 80.56W
03/29/2014 M51.00 MPH AMZ552 FL MESONET
WEATHER UNDERGROUND MESONET SITE.
&&
PAGSpecial weather statement, Mar 29, 3:48 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
348 PM EDT SAT MAR 29 2014
FLZ047-053-292045-
OSCEOLA-SOUTHERN BREVARD COUNTY-
348 PM EDT SAT MAR 29 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER CENTRAL AND SOUTHERN OSCEOLA COUNTY AND
SOUTHERN BREVARD COUNTY...
* UNTIL 445 PM EDT.
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS TO 45 TO 50 MPH OVER
LAKE KISSIMMEE...MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FOREVER FLORIDA...HOLOPAW...KENANSVILLE...AND DEER PARK.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
LAT...LON 2791 8050 2787 8050 2782 8088 2780 8088
2771 8115 2783 8122 2786 8131 2792 8132
2800 8139 2800 8143 2806 8145 2802 8138
2808 8135 2810 8146 2818 8064 2814 8061
2818 8063 2819 8058 2808 8056 2788 8046
TIME...MOT...LOC 1947Z 259DEG 43KT 2789 8121
15The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:16 AM EDT | Small Craft Advisory | MLB | 36 hr | |
| Mar 29, 6:51 AM EDT | Special Marine Warning | MLB | 84 min | |
| Mar 29, 12:20 PM EDT | Special Weather Statement | MLB | Lake | 55 min |
| Mar 29, 12:49 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 56 min |
| Mar 29, 1:03 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 57 min |
| Mar 29, 1:07 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola | 53 min |
| Mar 29, 1:23 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 52 min |
| Mar 29, 1:30 PM EDT | Tornado Warning | MLB | Lake, Orange, Seminole | 60 min |
| Mar 29, 1:37 PM EDT | Special Marine Warning | MLB | 113 min | |
| Mar 29, 1:41 PM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 79 min |
| Mar 29, 1:51 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
| Mar 29, 2:00 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 45 min |
| Mar 29, 2:03 PM EDT | Special Weather Statement | MLB | Osceola | 42 min |
| Mar 29, 2:09 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 51 min |
| Mar 29, 2:12 PM EDT | Tornado Warning | MLB | Brevard, Orange, Osceola | 63 min |
| Mar 29, 2:29 PM EDT | Special Weather Statement | MLB | Seminole | 61 min |
| Mar 29, 2:32 PM EDT | Special Marine Warning | MLB | 118 min | |
| Mar 29, 2:44 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 29, 2:50 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Osceola | 55 min |
| Mar 29, 3:12 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 33 min |
| Mar 29, 3:32 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee | 43 min |
| Mar 29, 3:38 PM EDT | Special Marine Warning | MLB | 112 min | |
| Mar 29, 3:48 PM EDT | Special Weather Statement | MLB | Osceola | 57 min |
| Mar 29, 4:33 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 42 min |
| Mar 29, 5:47 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 43 min |
| Mar 29, 5:57 PM EDT | Special Marine Warning | MLB | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.